Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 294, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 25, 2016, 4:25 PM CDT for Ellis County, Johnson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 25, 2016, 4:49 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Ellis County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WUUS54 KFWD 252125
SVRFWD
TXC139-251-252200-
/O.NEW.KFWD.SV.W.0294.160725T2125Z-160725T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ELLIS COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VENUS...OR 7
MILES EAST OF ALVARADO...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ALVARADO AND GRANDVIEW AROUND 500 PM CDT.
THIS INCLUDES INTERSTATE 35W BETWEEN MILE MARKERS 15 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3225 9715 3225 9719 3235 9724 3246 9722
3242 9703 3228 9702
TIME...MOT...LOC 2124Z 076DEG 9KT 3238 9708
HAIL...0.88IN
WIND...60MPH
$$
CARLAW2 follow-up statements
651
WWUS54 KFWD 252139
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT MON JUL 25 2016
TXC139-252149-
/O.CAN.KFWD.SV.W.0294.000000T0000Z-160725T2200Z/
ELLIS TX-
439 PM CDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELLIS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3239 9709 3227 9709 3226 9710 3226 9719
3235 9724 3240 9723
TIME...MOT...LOC 2139Z 075DEG 7KT 3234 9711
$$
TXC251-252200-
/O.CON.KFWD.SV.W.0294.000000T0000Z-160725T2200Z/
JOHNSON TX-
439 PM CDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL JOHNSON COUNTY...
AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VENUS...OR 7
MILES SOUTHEAST OF ALVARADO...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GRANDVIEW AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3239 9709 3227 9709 3226 9710 3226 9719
3235 9724 3240 9723
TIME...MOT...LOC 2139Z 075DEG 7KT 3234 9711
HAIL...<.75IN
WIND...60MPH
$$
CARLAW733
WWUS54 KFWD 252149
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
449 PM CDT MON JUL 25 2016
TXC251-252159-
/O.CAN.KFWD.SV.W.0294.000000T0000Z-160725T2200Z/
JOHNSON TX-
449 PM CDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3239 9709 3227 9709 3226 9710 3226 9719
3235 9724 3240 9723
TIME...MOT...LOC 2147Z 076DEG 9KT 3233 9714
$$
CARLAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:09 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 25, 3:09 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 309 PM CDT MON JUL 25 2016 .DISCUSSION... A large swath of deep Gulf moisture has invaded North and Central Texas today in response to a slow-moving inverted trough which has finally worked its way in from the east. This is all occurring as an upper level ridge which brought the triple digit heat over the weekend retrogrades westward into the 4-corners region. With the shear axis aloft and a moist and unstable airmass now in place, the ingredients for diurnal convection will come together each day across the forecast area for most of this week. A deck of mid level clouds which moved overhead this morning prolonged the onset of storms today (compared to what earlier guidance indicated), but once the mid 90s convective temps were reached we have seen scattered convection bubbling across the region. We should continue to see a gradual increase in coverage through late afternoon, before the peak heating hours wane and storms taper off. One concern with these storms will be locally heavy rainfall and possible flooding due to the high moisture environment in place and slow southwest cell motion. Fortunately, it appears that the flood threat would remain isolated due to the scattered and pulse nature of the thunderstorm activity. An additional concern will be downburst winds as occasionally intense cores collapse on themselves. An isolated damaging wind threat cannot be ruled out, though the vast majority of this afternoon's storms should remain sub-severe. Convection will begin to wane this evening with the loss of surface heating, and any activity during the overnight hours should remain isolated in nature. Warm and humid conditions will prevail overnight with above-normal low temperatures expected. With high dewpoints and light winds, air quality will become an issue during the day on Tuesday. The TCEQ has gone ahead and issued an Ozone Action Day for the Metroplex for Tuesday. Showers and storms should begin to develop again during the afternoon hours with brief heavy rain and gusty winds being the main concern. Convection will be scattered in nature, and any flooding threat should be limited to small lines or clusters in the vicinity of outflow mergers. Little change in the weather pattern is expected through the end of the work week with primarily diurnally driven convection expected each day. Activity should remain scattered and POPs will generally range from 30 to 50 percent. By Saturday, the upper level ridge to our west will begin to once again expand eastward into the Southern Plains. Low POPs will be kept across the eastern half of the forecast area over the weekend before hot and dry weather returns area-wide early next week. 30 && .AVIATION... /ISSUED 100 PM CDT MON JUL 25 2016/ 18 UTC TAF Cycle Concerns...Convective potential at all North and Central TX TAF sites. Otherwise...VFR. For the Metroplex TAF sites...VFR conditions are generally expected, outside of active convection this afternoon. The morning mid-level stratus deck has eroded, yielding to abundant sunshine. Visible satellite imagery combined with surface observations have revealed a rapidly developing CU/TCU field with more agitated CU/TCU along the Red River. This deeper convection along the Red River appears to be aided by sufficient low level convergence along a remnant outflow boundary that has progressed southward from convection in OK/KS. Convection that develops should initially remain north and east of D10 airspace. Through the mid and late afternoon hours, the boundary layer should become hot and well mixed and numerous convective outflows should develop. This should promote the development of additional scattered convection that should ease south and westward towards the Metroplex TAF sites closer to 2000 UTC. Convection at or in the vicinity of any TAF sites will be capable of brief heavy rain resulting in poor visibilities and strong outflow which will result in variable and chaotic low level wind fields. Otherwise, light and variable winds outside of convection will become easterly through the TAF cycle. Additional convection is expected Tuesday afternoon as low level east flow continues. Right now, confidence remains too low to prevail TS in the extended portion of the DFW TAF, but may be required at later issuances. For the Waco TAF site...Convective chances also exist across Central TX, this afternoon, albeit the better chances should be 1-2 hours later compared to the Metroplex TAF sites. Main hazards to aviation will be lightning, reduced visibility due to heavy rain and strong convective outflows. Otherwise, VFR conditions will continue. 24-Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 97 79 97 79 / 20 30 10 30 20 Waco 77 95 76 95 78 / 30 40 20 40 20 Paris 76 95 76 94 75 / 20 30 10 30 20 Denton 75 96 77 95 77 / 20 30 10 30 20 McKinney 76 96 76 96 77 / 20 30 10 30 20 Dallas 80 96 79 97 79 / 20 30 10 30 20 Terrell 76 95 76 94 77 / 20 30 10 30 20 Corsicana 77 95 76 94 76 / 30 40 20 40 20 Temple 76 94 74 94 76 / 30 50 20 40 20 Mineral Wells 75 95 75 96 76 / 20 30 10 30 20 && .FWD Watches/Warnings/Advisories... None. && 24/30
Hazardous weather outlook, Jul 25, 5:23 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 523 AM CDT MON JUL 25 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 523 AM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AND THEN DIMINISH IN COVERAGE LATER TONIGHT. HIGHEST CHANCES FOR RAIN WILL BE EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20. ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY DOWNBURST WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE UPCOMING WEEKEND. HIGHEST RAIN CHANCES ARE EXPECTED TO BE ON TUESDAY AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP THIS WEEK WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME LOCALIZED AREAS COULD ALSO RECEIVE HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS. OUTSIDE OF SCATTERED SUMMERTIME THUNDERSTORMS...NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
In the hours before
Special weather statement, Jul 25, 1:37 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT MON JUL 25 2016
TXZ121-122-135-251930-
KAUFMAN TX-VAN ZANDT TX-HENDERSON TX-
137 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT...
NORTHWESTERN HENDERSON AND SOUTHEASTERN KAUFMAN COUNTIES UNTIL 230 PM
CDT...
AT 135 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 7 MILES NORTHEAST OF KEMP...OR 11 MILES SOUTHEAST OF
KAUFMAN...MOVING SOUTHWEST AT 10 MPH.
WINDS OF UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM CLUSTER.
LOCATIONS IMPACTED INCLUDE...
KAUFMAN...GUN BARREL CITY...MABANK...SEVEN POINTS...KEMP...
GRAYS PRAIRIE...COTTONWOOD...PURTIS CREEK STATE PARK...OAK GROVE...
POST OAK BEND CITY...ROSSER AND OAK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR THE NORTHERN SECTIONS OF CEDAR CREEK RESERVOIR...HEAD
TO SHORE AND GET AWAY FROM THE WATER. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3234 9645 3236 9645 3239 9644 3241 9644
3265 9638 3273 9606 3255 9593 3235 9588
TIME...MOT...LOC 1835Z 032DEG 7KT 3251 9613
24-BAINSpecial weather statement, Jul 25, 1:43 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT MON JUL 25 2016
TXZ105-121>123-251915-
HUNT TX-RAINS TX-KAUFMAN TX-VAN ZANDT TX-
143 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUNT...NORTHWESTERN
VAN ZANDT...WESTERN RAINS AND NORTHEASTERN KAUFMAN COUNTIES UNTIL 215
PM CDT...
AT 140 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER LAKE TAWAKONI STATE PARK...OR 10 MILES NORTH OF
WILLS POINT...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST TAWAKONI...EAST TAWAKONI...HAWK COVE...
LAKE TAWAKONI STATE PARK...POINT AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR LAKE
TAWAKONI...HEAD TO SHELTER AS GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING ARE EXPECTED.
&&
LAT...LON 3276 9581 3275 9606 3276 9618 3284 9612
3305 9593 3305 9586 3298 9586 3298 9581
TIME...MOT...LOC 1840Z 038DEG 12KT 3285 9595
24-BAINSpecial weather statement, Jul 25, 3:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT MON JUL 25 2016
TXZ134-252115-
ELLIS TX-
347 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY UNTIL 415 PM CDT...
AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAXAHACHIE...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...RED OAK...OVILLA...
VENUS...ITALY...OAK LEAF...MAYPEARL...BARDWELL...
MILFORD AND PECAN HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3205 9694 3226 9709 3255 9709 3254 9677
3221 9661
TIME...MOT...LOC 2046Z 066DEG 8KT 3242 9684
30Special weather statement, Jul 25, 4:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 PM CDT MON JUL 25 2016
TXZ133-134-252200-
JOHNSON TX-ELLIS TX-
418 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS AND
NORTHEASTERN JOHNSON COUNTIES UNTIL 500 PM CDT...
AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYPEARL...OR 9 MILES SOUTH OF MIDLOTHIAN...MOVING WEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDLOTHIAN...ALVARADO...VENUS...GRANDVIEW AND MAYPEARL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3229 9694 3223 9726 3235 9732 3249 9724
3248 9701
TIME...MOT...LOC 2117Z 084DEG 7KT 3236 9704
CARLAWThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:37 PM CDT | Special Weather Statement | FWD | Kaufman | 53 min |
| Jul 25, 1:43 PM CDT | Special Weather Statement | FWD | Rains | 32 min |
| Jul 25, 2:10 PM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt, Rains, Van Zandt | 3 hr |
| Jul 25, 3:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jul 25, 4:18 PM CDT | Special Weather Statement | FWD | Johnson | 42 min |
| Jul 25, 4:48 PM CDT | Special Weather Statement | FWD | Collin | 42 min |
| Jul 25, 4:58 PM CDT | Special Weather Statement | FWD | Freestone, Limestone | 47 min |
| Jul 25, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 23 min |
| Jul 25, 5:21 PM CDT | Special Weather Statement | FWD | McLennan | 39 min |
| Jul 25, 5:32 PM CDT | Areal Flood Advisory | FWD | Hunt | 3 hr |
| Jul 25, 5:41 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Jul 25, 6:13 PM CDT | Special Weather Statement | FWD | Hopkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.